I have developed ulcers and severe gastritis. I do not know if it is from the Covid situation, or the prednisone PMR/GCA, but I have had gastritis for a long time. Losing weight like crazy. Anybody else get ulcers with this?
Ulcers : I have developed ulcers and severe... - PMRGCAuk
I've had gas problems many years- thought it was " just heart burn." Didn't realize what serious problems can result - esophagitis grade c, esophageal dysmotility, dysphagia, ... You get the picture. If to do over I would pay great attention as to how well the proton inhibitor is working. And change rx & lifestyle. Evaluate early with qualified gastroenterologist. Endoscopy & mannometry are only way to see damage. Stop coca cola, don't smoke, control weight. Eat many small meals not large quantity especially not at night. Do not take ibuprofen. Reduce stress as much as possible. Get rid of toxic ppl in your life and don't feel guilty about it- it helps. Always take prednisone with a little food. I've been taking dexilant for long time. It's very expensive but has been most effective. Takeda pharmaceutical has patient help program if you make less than $60,000/yr. Good luck to you. Take care of yourself and be proactive because you're the one that has to live with decisions made for you. Not everyone gains at on prednisone. I lost 38 lbs from GCA on very high dose prednisone.
You are right. I really do want an endoscopy, but my primary knows me pretty well and is very good at putting pieces together. So, I am going to trust her reasoning on one month on prilosec since I recently had an endoscopy. That was less than two years ago. At that time all looked well.
I do not eat great gobs of food at one sitting. I have never been able to do that. I gave up soda pop in 2017 after the Mayo Clinic. At that time Mayo diagnosed me with "chronic dyspepsia". The gastro at Mayo said I just had a bad gut. She said some people just do. But I think all of this concern with the Covid thing has not helped.
I am in the U.S., and the state of our nation is a sorrowful thing. I am sad and frightened as to where we are headed. The denial of science is something that frightens me.
Plus, the chills and low grade fever are not helping. My primary said it could be from the lower prednisone dose. Since I dropped to 6mg. I have been having these symptoms. I did not know it would be this hard.
I know the doctors are keeping an eye on me. Before I could be seen at the doctor's office I hd to go to hospital and have a Covid-19 test. It came back negative. We are living in strange days.
Hope all goes well. 🌻
Pmr/20 years GCA 10 years. Diagnosed with both at Mayo Rochester, 2017. Started on high dose prednisone. Every time prednisone dose dropped I would flare. Actemra approval came through so I started. It was wonderful at first. Low SED, and did not know I was on it. Then the fatigue started, and the aches and pains. I just felt awful on it. Took four times a month . SED rate went up so after a rest of a few months tried again at half dose, a shot two times a months. Same scenario played out. Plus, I was concerned being on it. I have MGUS, and the numbers are up. I do not have cancer, but am at a risk. Also, I had endometrial cancer in 2004 so am a cancer survivor. People at a high cancer risk or who have had cancer should not take Actemra. Actemra did help, I just had too much fatigue on it over time, and as a cancer survivor with issues I felt uncomfortable taking it. It really knocked back the SED.
Thank you for info. Many of same symptoms here. Trying to get to bottom of issues but most may be R/T Actemra. Had skin cancer in Jan but dr said go on actemra anyway. If I get another basal cell then go off. Fatigue and pain is getting worse too. So difficult to know what is from what. Anyway, thank you and do the best you can.
If you have had any cancer you should not take Actemra. My rheumy kept telling me Actemra would not hurt me and it was not a harsh drug, but the warning label, which is pages long states cancer patients should not take. It helped me at first, then it made me feel awful. I think it builds up in your blood over time, and it takes 6 weeks for it to go away. My MGUS numbers jumped for the first time in ten years while taking Actemra.
Yeah, I have been through digestion hell over the past 20 plus years. Finally thought it was under control last couple of years. Since Mayo and proper treatment I could eat anything, Pepcid kept it under control until about 6 months ago. Then it slowly started creeping up on me again. I have had countless endoscopy studies, swallowing, emptying, barium, x-rays ultrasounds, yada, yada, yada. All they can find and call it is "chronic dyspepsia".
I have been tested for food allergies. Went gluten free for 3 years, tried elimination diets to no avail. I tried Align probiotic, expensive designer probiotics, etc. The gluten free diet did nothing but empty my pocket book. The only foods I know for sure irritate stomach are peanuts and chocolate.
The probiotics ended up being disastrous, causing something called SIBO along with systemic tendonitis. So, I have to be very careful with yogurt and probiotics of any kind.
Will keep all updated with how this goes the next several days.
Oh, and to top it off, I have a pinched nerve at L4 L5 spine.
When I stand to cook my legs go totally numb.
So, once stomach is better next on agenda is working on my spine. Primary said it would have to be addressed. THink I kept it at bay with exercises at the pool. But no pool now, and too much sitting. Ah well, it's always something.
Hello, I think whatever the cause is the situation needs to be investigated. What I mean is, if it is the Pred that’s caused this, it has still got to a severity where the damaged probably needs to be re-assessed, perhaps by the team who did your fundoplication. The weight loss is a concern and I wouldn’t be satisfied with just being told to up the stomach meds. Have you had an endoscope recently?
Just a visit to the M.D. with palpation of abdomen. She is pretty sure it is ulcers. From what I could gather she is seeing a lot of this type of problem. I am having an abdominal ultrasound next week to rule out a gallbladder issue. I am 65. She seemed rather surprised I still have a gallbladder. I am a tiny bit better today on Prilosec so she may be correct.
The plan is one month on Prilosec, then an endoscopy if I have not improved. I have had a lot of endoscopy studies over the years. The last one just two years ago, so am not concerned for cancer. I have a surgery called a Nissen Fundoplication for reflux, and they check that every so often. I know the Nissen has not failed or "broken". I once had a slipped Nissen back in 1999. Not something I wish to repeat. The guy who did this surgery in 2002 did a great job. So, I don't think this is the Nissen. It could simply be stress. I really do not know.
I imagine there is a lot of recurrence of ulcers with the current stressful situation - but pred does cause problems in some and that is the thinking behind automatic prescription of a PPI (Prilosec/omeprazole) when on pred.
Interesting - re glalbladders, I found this: "Chronic PPI therapy may pose a risk for long-term gallbladder dysfunction and biliary complications."
And I'm older than you - still have my gallbladder! In fact, I don't know many people who have had gallbladder ops.
I have had bouts of gastritis. Had loads of tests and nothing physiologically wrong. IBS, SIBO and gastritis was my diagnosis. That was last March so I have been doing FODMAP diet and identified my triggers. I had come off PPI and taken Ranitidine instead which helped with the terrible diarrhoea.
Three weeks ago my consultant advised my GP to give me some antiinflammatory and insisted I take Nexium. At first I was ok but gradually over the weeks I have gone back to IBS and now gastritis. I spoke to my GP to get advice he told me to take half the dose of Nexium. Tried it, made no difference.
I have decided to go back on to Ranitidine and stop the Nexium. Not farting for England now! So I will keep up the Buscopan/Peptac regime and see if things ease up. I am only on 3mg of pred at the moment.
Its so hard to balance the drugs against the benefits at times.
Hope you feel better soon x
Feeling just a bit better on 40mg pepcid ac daily. still have burning pains, nausea, and sharp pain in upper back when I breathe. I want to run something by you guys. About a year ago I got sick with intestinal issues. I was using a Pur icebox water filter pitcher. I read where they can harbor bacteria. It was the largest size pitcher, and I did not clean it every week.
So, I stopped using it and got better. The chlorine in our water was irritating me so I bought a small pitcher, Pur brand. I thought it would be easier to keep clean. From the get go this filtered water has a bitter under taste. And a weird flavor. Except for the chlorine I prefer our tap water.
So, I plan to stop using the pitcher, leave the water in the pitcher and have it tested. I think something in that water filter is making me sick. Am I just being weird? I have lost 8# total since mid-March, and just keep getting sicker. My husband's cousin does chemical testing for a living so I can have her test it for me. I will keep updated as this progresses. Also, gall bladder test is Wednesday. Stay safe all.